Talk

Advanced search

Trimethoprim

(22 Posts)
Cr20 Tue 26-May-20 21:54:10

Okay so I've recently taken trimethoprim for a kidney infection but ever since I started taking it I've realised I've got a shake through my body like nervous shakes like very mild but can feel it when I'm relaxed ? I'm also anemic but don't know if that has anything to do with that ? Anyone else had this when taken an antibiotic ?hmm

OP’s posts: |
LunaNorth Tue 26-May-20 21:55:24

I’ve had rigors with a kidney infection before. Have you just started the antibiotics?

flossletsfloss Tue 26-May-20 21:55:54

Years ago I was prescribed this for a water infection and it didn't work. When I ended up in hospital with a kidney infection I was told that it didn't always work for bladder infections but it was the first try cheapest antibiotic. I would check it's actually working! Good luck.

Cr20 Tue 26-May-20 22:08:59

@LunaNorth no I've literally just finished the course! Not really feeling much difference so going to send a urine sample in to my doctors tomorrow and see if it's still there or not x

OP’s posts: |
Cr20 Tue 26-May-20 22:11:52

@flossletsfloss we're you prescribed with anything else , I don't know if it's worked. I'm going to see the docs tomorrow and send a urine sample in because I want peace of mind if it's still there or not plus I don't really feel that it's worked. Don't get me wrong I've not had a fever or anything but as soon as I started these it's made me hit the shakes like even through the night it's wakening me up. Really annoying confused

OP’s posts: |
LunaNorth Tue 26-May-20 22:16:15

It sounds like the infection has got worse and you have rigors.

Cr20 Tue 26-May-20 22:18:25

I know stress and anxiety can cause it aswell and I'm a mother to a 2 year old that's been having a difficult time like most mother's at this very odd and difficult time so might be due to that aswell.
Don't really know what to do because the doctors can't see me. They just "assumed" I had a kidney infection with my irregular and spotting periods aswell as back and side pain and feeling sick. Basically all the symptoms of pregnancy which doesn't really make me feel safe as they are just giving out antibiotics willy nilly but my urine sample will say soon x

OP’s posts: |
wonderrotunda Tue 26-May-20 22:25:22

I would seriously not take that antibiotic again. I had it for a uti and felt a bit off just after the course ended. Several years later I was prescribed it again and on the second tablet I had an allergic reaction to it which was very scary and I have been told to never take it again

Cr20 Tue 26-May-20 22:37:39

@wonderrotunda how did it make you feel ? Didn't really agree to me either

OP’s posts: |
flossletsfloss Tue 26-May-20 22:42:28

Hi OP I wasn't prescribed anything else with it but the reviews of it for combatting water infections are poor. It's just didn't work for me and meant that a simple water infection turned into a nasty kidney infection. Worth checking it out.

flossletsfloss Tue 26-May-20 22:43:20

Ps I was prescribed a stronger different antibiotic and felt better very quickly.

iamtheoneandonlyyy Tue 26-May-20 22:51:53

Not helpful but I had trimethoprim once and had a bad allergic reaction. Then a couple of years later I was prescribed it again somehow and my face swelled, I was sick I was dizzy. Awful. I announce it before any medicine is given to me at all now lol

Elieza Tue 26-May-20 22:59:13

I got a rash on my legs and torso on that stuff. Weirdly I’d had it before a few years prior with no adverse reactions and I felt it was working this time when I got the rash.

The alternative I was prescribed sorted me out though.

Coatandhat Tue 26-May-20 23:07:21

DD was prescribed this for a UTI. First course made her feel unwell and didn't cure the infection, second dose caused an alarming allergic reaction. She was then given Nitrofurantoin which did work for her.

wonderrotunda Tue 26-May-20 23:32:06

First time I got a bit of a cough for a day or two and just felt ‘uncomfortable’ bit Irritated...slightly prickly skin.
The next time my mouth was itchy inside, my feet and palms were really itchy I was so uncomfortable I felt I had to keep moving and I became very tense...my legs became purple and blotchy.
I think the fact that you felt shaky could tie in with other people’s reactions...I would suggest having it put into your medical notes so they don’t give it you again...you may well react more strongly in future and there are alternatives available

Cr20 Thu 28-May-20 11:08:24

@Coatandhat
I handed in a urine sample yesterday and I've got a uti so been given nitrofurantoin , hopefully works! 🤞🏼

OP’s posts: |
Cr20 Thu 28-May-20 11:09:52

@flossletsfloss what stronger antibiotic were you given ? I got nitrofurantoin yesterday off of the doctors because I says I wasn't taking trimethoprim again x

OP’s posts: |
flossletsfloss Thu 28-May-20 11:31:07

Sorry OP I can't remember it was a while ago I just never forgot the name of trimethoprim as I heard it was so rubbish for water infections. I actually got offered it again a few years later for a water infection and explained to the doctor why i didn't want it and she didn't look surprised.

LunaNorth Thu 28-May-20 11:56:06

I’ve just been on nitrofurantonin for a UTI. I have a bad reaction to trimethoprim - it irritates my gullet and stomach.

The nitro got rid of it in a few days.

Cr20 Thu 28-May-20 21:20:50

@LunaNorth
That's what I got put on yesterday let's hope it works a lot better as I feel really low and sick it's horrible! Feel like I'm gonna he sick everywhere 🤮

OP’s posts: |
LunaNorth Thu 28-May-20 21:56:50

You poor thing. UTIs are miserable.

flowers

Cr20 Thu 28-May-20 22:11:39

Thankyou to everyone who taken the time out to reply to my post , I really do appreciate it! thanks

OP’s posts: |

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »